Health Canada and Pfizer Canada have issued a large-scale recall on Infant and Children's pediatric Advil products in liquid form.
From Health Canada:
Health Canada is informing Canadians that Pfizer Consumer Healthcare has initiated a voluntary recall of 124 lots of Advil liquid products for infants and children because of a potential risk of inconsistences in dosing of the product.
“Clumps” of Ibuprofen may form in the bottle and lead to higher or lower doses that are given to infants and children if it is not shaken well before each use.
Health Canada says that there is low likelihood of severe reactions, provided parents and caregivers properly shake (and shake, and shake some more) to avoid the clumping, but as a precaution against any issues, parents should return the recalled products bearing the serial numbers here. If you have these products in your possession, you can return them to a pharmacy and inquire about alternative remedies.
The warning comes due to clumping of medication not working properly in two ways: improperly administered ibuprofen in low doses will not treat fever or pain effectively, and "although unlikely" Health Canada warns that high doses of the medication "may lead to vomiting, drowsiness, dizziness, ‘ringing in the ears’ and decreased breathing rates."
Check your medicine cabinet, emergency kits, and diaper bags for these recalled Advil products.